Alert archive / Alabama / Freeze Warnings in 2019
Freeze Warning 4, NWS Mobile, AL
NWS Mobile, AL issued this freeze warning at Nov 8, 2019, 3:33 AM CST for Choctaw County, Alabama; Wayne County, Mississippi. It took effect at Nov 9, 2019, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2019, 3:33 AM CST (09:33 UTC)
- In effect from
- Nov 9, 2019, 12:00 AM CST
- Expired
- Nov 9, 2019, 8:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
Counties Choctaw County, AL, Wayne County, MS
The radar
The Mobile radar (KMOB), 130 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
948 WWUS74 KMOB 080933 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 333 AM CST Fri Nov 8 2019 ALZ051-081800- /O.NEW.KMOB.FZ.W.0004.191109T0600Z-191109T1400Z/ Choctaw- Including the cities of Butler, Lisman, and Silas 333 AM CST Fri Nov 8 2019 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SATURDAY... * WHAT...Sub-freezing temperatures as low as 30 degrees. * WHERE...Choctaw County. * WHEN...From midnight tonight to 8 AM CST Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
4 follow-up statements
654 WWUS74 KMOB 081810 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 1210 PM CST Fri Nov 8 2019 ALZ051-090400- /O.CON.KMOB.FZ.W.0004.191109T0600Z-191109T1400Z/ Choctaw- Including the cities of Butler, Lisman, and Silas 1210 PM CST Fri Nov 8 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SATURDAY... * WHAT...Sub-freezing temperatures as low as 30 degrees. * WHERE...Choctaw County. * WHEN...From midnight tonight to 8 AM CST Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
359 WWUS74 KMOB 082038 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 238 PM CST Fri Nov 8 2019 MSZ067-090430- /O.EXA.KMOB.FZ.W.0004.191109T0600Z-191109T1400Z/ Wayne- Including the city of Waynesboro 238 PM CST Fri Nov 8 2019 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SATURDAY... * WHAT...Sub-freezing temperatures as low as 30 degrees. * WHERE...Wayne County. * WHEN...From midnight tonight to 8 AM CST Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ALZ051-090430- /O.CON.KMOB.FZ.W.0004.191109T0600Z-191109T1400Z/ Choctaw- Including the cities of Butler, Lisman, and Silas 238 PM CST Fri Nov 8 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SATURDAY... * WHAT...Sub-freezing temperatures as low as 30 degrees. * WHERE...Choctaw County. * WHEN...From midnight tonight to 8 AM CST Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
958 WWUS74 KMOB 090402 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 1002 PM CST Fri Nov 8 2019 ALZ051-MSZ067-091215- /O.CON.KMOB.FZ.W.0004.191109T0600Z-191109T1400Z/ Choctaw-Wayne- Including the cities of Butler, Lisman, Silas, and Waynesboro 1002 PM CST Fri Nov 8 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST SATURDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...In Alabama, Choctaw County. In Mississippi, Wayne County. * WHEN...Until 8 AM CST Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
077 WWUS74 KMOB 091205 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 605 AM CST Sat Nov 9 2019 ALZ051-MSZ067-091400- /O.CON.KMOB.FZ.W.0004.000000T0000Z-191109T1400Z/ Choctaw-Wayne- Including the cities of Butler, Lisman, Silas, and Waynesboro 605 AM CST Sat Nov 9 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...In Alabama, Choctaw County. In Mississippi, Wayne County. * WHEN...Until 8 AM CST this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Nov 7, 11:24 PM CST, 4 hours 9 minutes earlier.
Area forecast discussion, Nov 7, 11:24 PM CST, 4 hours 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1124 PM CST Thu Nov 7 2019
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
06Z issuance...MVFR/IFR conditions prevail overnight as a cold
front moves across the area. Gusty northwest winds develop behind
the front tonight and continue through Friday. /13
&&
.PREV DISCUSSION... /issued 1105 PM CST Thu Nov 7 2019/
DISCUSSION...See updated information for land and marine areas below.
UPDATE...Made a few late adjustments to overnight forecast.
Thunderstorm threat has ended for the night, but a few areas of
light rain or showers will continue in the immediate wake of a
cold front that has moved east of most of the area. Temperatures
have dropped into the 60s across most of the area, and still on
track for overnight lows ranging upper 40s over northwest counties
to upper 50s and lower 60s southeast counties and immediate
coastal areas. /12
MARINE...Made a few adjustments to late evening coastal waters
forecast update as well. Removed thunderstorms for all but extreme
southeastern Gulf marine zone. Still expecting northwest to north
winds to increase to Small Craft Advisory levels late tonight. /12
PREV DISCUSSION... /issued 436 PM CST Thu Nov 7 2019/
NEAR TERM /Now Through Friday/...A large upper trough over the
central Great Lakes will continue east as an adjacent cold front
surges south across our area. Ongoing Showers and storms will
continue into the early evening hours. It is important to note
that several of these storms have had rotation in them. Effective
bulk wind difference will remain in the 40-50 knots range and
MLCape values of 500-1000 J/KG ahead of the boundary will continue
to support the possibility of a rotating storm or two into the
evening. However, 0-1km storm relative helicity has decreased
across the area and the differential hating boundary that was
providing the backed winds at the surface will likely washout near
sunset.
Storms will diminish in coverage from northwest to southeast
tonight as the front pushes offshore. Behind the front, winds will
shift out of the north and increase to around 15 knots. This will
advect much cooler air into the region tonight as temperatures
free fall into the 40s. The drier air will lag a few hours behind
the surface front allowing for low post frontal stratus to develop
tonight. This should persist into the mid morning Friday. Clouds
combined with strong cold air advection will lead to temperatures
struggling to climb out of the 50s tomorrow. Skies should clear by
BB/03
SHORT TERM /Friday night Through Sunday night/...Late week and
through the weekend will feature a deep upper level trough over
the eastern CONUS continuing to make its way east. Surface high
pressure will build in from the northwest during this time as
well, bringing dry weather and cooler temperatures for the
weekend. Overall, temperatures will continue to be below normal.
Lows Saturday morning will be chilly, in the lower to mid 30s in
SE MS and SW AL and in the lower 40s in SE AL and FL panhandle.
Some areas of frost are possible in the more sheltered areas in
the northwest portion of the area, but winds most likely will
hinder frost development for most areas. Highs will be in the 60s
Saturday afternoon and around 70 degrees Sunday. /26
LONG TERM /Monday Through Thursday/...Another upper level trough
located over the central CONUS will progress eastward early next
week, with the trough axis extending from the Great Lakes down
through the lower Mississippi Valley by Tuesday afternoon. A
surface cold front will also begin to approach the southeastern
CONUS early Monday, with FROPA likely overnight and into the early
morning hours on Tuesday. Instability is very limited, so
thunderstorms are not expected with this system. The models also
begin to diverge in solution Tuesday, with the ECMWF showing a
more amplified trough compared to the GFS. Furthermore, confidence
in the timing of this system is also low due to model
disagreement. High pressure, and thus dry conditions, will build
in behind this front for midweek. However, another low pressure
system is slated to approach the southeastern CONUS Thursday,
potentially bringing another round of showers for late week. Will
continue to monitor the development of this system with future
model runs.
Temperatures will be in the upper 60s to lower 70s Monday
afternoon. However, very cold temperatures, colder than we've seen
so far this season, are expected after FROPA Tuesday afternoon as
a stout surface high pressure builds over the central CONUS and
down into the southeast. Some of these temperatures could be
record breaking. Time height sections from both the GFS and ECMWF
models over western Mobile show temperatures quickly dropping into
the upper 30s Tuesday evening. Models also show low temperatures
in the lower to mid 20s in our northwest early Wednesday morning.
/26
MARINE...Showers and storms will continue this evening as a cold
front approaches from the northwest. Behind the front, winds will
turn out of the north-northwest and strenghten to around 20 knots
with gusts to 30 knots. Seas will build especially offshore as
the strong northerly wind persists into Saturday. Small craft
advisory criteria will be met beginning late tonight and
persisting offshore till around midday saturday. A light, to at
times moderate, easterly winds will develop by Sunday and persist
through Monday ahead of the next front. This is outside of the
marine period; however, the next front will bring a strong surge
of cold Arctic air to the Gulf. With this surge, the possibility
of gale force northerly winds will exist with frequent gusts
Tuesday and Tuesday night. This will also lead to high seas
especially offshore. BB/03
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory until noon CST Friday for GMZ633>636.
Small Craft Advisory until noon CST Saturday for GMZ630>632-650-
655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Nov 7, 4:38 AM CST, 22 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 438 AM CST Thu Nov 7 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-081200- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 438 AM CST Thu Nov 7 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. A moderate risk of rip currents today along the beaches of Alabama and the northwest Florida Panhandle. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few locations northwest of a line from Thomasville Alabama to New Augusta Mississippi could see low temperatures dip down to around freezing Friday night. A moderate risk of rip currents Saturday along the beaches of Alabama and the northwest Florida Panhandle. Some of the coldest air of the Fall overspreads the central Gulf coast Tuesday night with low temperatures forecast to dive into the mid to upper 20s over interior southeast Mississippi and much of southwest Alabama. Lows near freezing are possible closer to I-10. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>632-650-655-670-675-081200- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 438 AM CST Thu Nov 7 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM FRIDAY TO NOON CST SATURDAY... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. Early next week, much colder air is forecast to plunge into the deep south Tuesday bringing the possibility for gale force northerly flow in frequent gusts. This will lead to high seas. GMZ633>636-081200- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 438 AM CST Thu Nov 7 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO NOON CST FRIDAY... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. Early next week, much colder air is forecast to plunge into the deep south Tuesday bringing the possibility for gale force northerly flow in frequent gusts. This will lead to high seas.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 6:18 PM CST | Special Weather Statement | MOB | Clarke, Monroe | 57 min |
| Nov 7, 6:24 PM CST | Special Weather Statement | MOB | Covington | 66 min |
| Nov 7, 6:52 PM CST | Special Weather Statement | MOB | Crenshaw | 53 min |
| Nov 7, 7:20 PM CST | Special Weather Statement | MOB | Butler | 40 min |
| Nov 7, 7:40 PM CST | Special Marine Warning | MOB | 95 min | |
| Nov 7, 7:57 PM CST | Special Weather Statement | MOB | Covington | 63 min |
| Nov 7, 8:22 PM CST | Special Marine Warning | MOB | 53 min |
Nearby
Freeze Warnings in Alabama, 2019Freeze Warnings in Mississippi, 2019Every freeze warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.